MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 19AGFN-756
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Ventricular Fibrillation (2130)
Date of Event 07/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of sudden breathing changes, cardiac arrest, ventricular fibrillation, and unresponsive exhalation was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
Clinical information: crd_1036 - regent china pmcf, patient site id: (b)(6).It was reported that on 13 july 2023, an 19mm sjm regent heart valve w/ flex cuff was implanted.On (b)(6) 2023, the patient drank 600-700ml of water at once and suddenly experienced respiratory changes, cardiac arrest, and unresponsive exhalation.Both pupils were dilated and slow to react to light.Cardiac compressions were performed immediately.Electrocardiogram (ecg) showed ventricular fibrillation.Endotracheal intubation was given immediately.Electrical defibrillation was conducted, medication was administered, and ventricular fibrillation was resolved.Sedation and analgesia were given to the patient.Ejection fraction was 36%.The patient had a history of poor ventricular function and chronic heart failure, which was believed to have caused this event.An echocardiogram on (b)(6) 2023 showed that the valve was working well.The patient was reported to be using ventilator assisted breathing and was placed on tracheal intubation.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17463692
Report Number2135147-2023-03433
Device Sequence Number2698477
Product Code LWQ
UDI-Device Identifier05414734005852
UDI-Public05414734005852
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number19AGFN-756
Device Lot NumberC00008688
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2023
Initial Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexUnknown